Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Oct 23, 2009, 2:26 AM CDT for 9 counties in Alabama. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2009, 2:26 AM CDT (07:26 UTC)
- Expired
- Oct 23, 2009, 9:01 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 230726 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 226 AM CDT FRI OCT 23 2009 ...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT... ALZ011>015-017-022>024-231400- /O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1200Z/ /O.NEW.KBMX.WI.Y.0008.091023T0726Z-091023T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER 226 AM CDT FRI OCT 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE LAKE WIND ADVISORY HAS BEEN CANCELED. SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THE WIND GUSTS SHOULD SUBSIDE BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ018>021-026>029-036>038-231530- /O.EXB.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE 226 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ025-030>035-039>042-231400- /O.EXT.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/ SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS- AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE 226 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS74 KBMX 231154 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 AM CDT FRI OCT 23 2009 ...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT... ALZ011-012-022-231300- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/ MARION-LAMAR-PICKENS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... CARROLLTON 654 AM CDT FRI OCT 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT IS MOVING THROUGH THE AREA AND WINDS HAVE DECREASED. $$ ALZ030>032-039-231300- /O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/ SUMTER-GREENE-HALE-MARENGO- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...DEMOPOLIS...LINDEN 654 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE WIND ADVISORY. THE COLD FRONT IS MOVING THROUGH THE AREA AND WINDS HAVE DECREASED. $$ ALZ043>050-231600- /O.EXB.KBMX.LW.Y.0031.091023T1400Z-091023T1600Z/ ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 654 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ013>015-017-023-024-231400- /O.CON.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/ FAYETTE-WINSTON-WALKER-BLOUNT-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...JASPER... ONEONTA...TUSCALOOSA...BIRMINGHAM...HOOVER 654 AM CDT FRI OCT 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THE WIND GUSTS SHOULD SUBSIDE BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ025-033>035-040>042-231400- /O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/ SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... MARION...CENTREVILLE...CLANTON...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE 654 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ018>021-026>029-036>038-231600- /O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE 654 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS74 KBMX 231401 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 901 AM CDT FRI OCT 23 2009 ...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT ACROSS THE EASTERN SECTIONS... ALZ013>015-017-023-024-231515- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/ FAYETTE-WINSTON-WALKER-BLOUNT-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...JASPER... ONEONTA...TUSCALOOSA...BIRMINGHAM...HOOVER 901 AM CDT FRI OCT 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA. $$ ALZ025-033>035-040>042-231515- /O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/ SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... MARION...CENTREVILLE...CLANTON...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE 901 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE AREA. $$ ALZ018>021-026>029-036>038-231600- /O.EXT.KBMX.LW.Y.0031.091023T1400Z-091023T1600Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE 901 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ043>050-231600- /O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/ ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 901 AM CDT FRI OCT 23 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:02 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 23, 12:02 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1202 AM CDT FRI OCT 23 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... AS EXPECTED...HEAVIER RAINFALL HAS REMAINED WELL WEST OF ALABAMA THIS EVENING AS SHOWERS MOVE INTO A DRIER AND MORE STABLE AIR MASS. STRONG SOUTHERLY FLOW AHEAD OF COLD FRONT HAS PULLED HIGHER LOW LEVEL THETA-E AIR NORTHWARD INTO MISSISSIPPI AND WESTERN ALABAMA. DESPITE LIFTED INDICES OF -1 TO -3 CELSIUS OVER SOUTHERN MISSISSIPPI AND STRONG SHEAR PROFILES...SMALL CAPE VALUES AND WEAK MID LEVEL LAPSE RATES HAVE HINDERED THUNDERSTORM DEVELOPMENT. WITHOUT STRONGER CONVECTIVE DEVELOPMENT...IT WILL BE MORE DIFFICULT TO PRODUCE 1 TO 2 INCHES OF RAINFALL OVER WEST ALABAMA OVERNIGHT. WITH SOUTHERLY WINDS OF 10 TO 20 MPH OVERNIGHT...TEMPERATURES WILL NOT LIKELY FALL MUCH FROM CURRENT READINGS...AND ADJUSTED FORECAST TO REFLECT NEARLY STEADY OR SLOWLY FALLING TEMPERATURES FOR MANY AREAS. HIGHER SURFACE WINDS ARE STARTING TO MOVE INTO WEST ALABAMA WITH MERIDIAN AND COLUMBUS MISSISSIPPI OBSERVING SITES REPORTING GUSTS TO 28 KNOTS THE PAST HOUR. THE MODELS ARE ALSO SHOWING A FASTER EASTWARD MOVEMENT OF UPPER LEVEL SHORT WAVE TROF WITH RAIN MOVING OUT OF EAST ALABAMA BY SUNSET FRIDAY. HIGH POPS REMAIN IN FORECAST FOR FRIDAY BUT DIVIDED UP MORNING AND AFTERNOON TO SHOW RAIN ENDING ACROSS WEST ALABAMA FRIDAY MORNING. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. FIRST WAVE OF LIGHT SHOWERS PUSHED ACROSS CENTRAL ALABAMA THURSDAY EVENING...AND THE NEXT WAVE OF RAIN (WITH SOME HEAVIER DOWNPOURS) IS POISED TO START MOVING IN SHORTLY AFTER 06Z. I TRIED TO TIME THE ARRIVAL AT EACH TAF LOCATION AS BEST I COULD. I THINK THE BEST CHANCES OF A HEAVIER DOWNPOUR WILL COME DURING THE FIRST COUPLE OF HOURS OF THIS BATCH OF RAINS ARRIVAL. MODELS INDICATE THAT...ALTHOUGH THE BEST LIFT AND OTHER FORCING FOR PRECIPITATION ENDS FRIDAY AFTERNOON...THERE IS PLENTY OF MOISTURE TRAPPED IN THE LOWER LEVELS. THUS...WILL MAINTAIN A SUB-3000 FT CEILING AT ALL LOCATIONS THROUGH THE DURATION OF THE FORECAST. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVY IN EFFECT FOR WESTERN COUNTIES UNTIL 7 AM FRIDAY MORNING. &&
Hazardous weather outlook, Oct 22, 6:00 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT THU OCT 22 2009 ALZ011>015-017>050-232300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE AFTER MIDNIGHT...GENERALLY WEST OF A LINE FROM DOUBLE SPRINGS TO TUSCALOOSA TO LINDEN. ALTHOUGH RAIN AMOUNTS WILL AVERAGE AROUND ONE HALF OF AN INCH...SOME AREAS MAY RECEIVE 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. BREEZY CONDITIONS WILL DEVELOP ACROSS THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. A FEW WIND GUSTS AROUND 30 MPH ARE POSSIBLE... MAINLY ALONG AND WEST OF INTERSTATE 65. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 7 AM CDT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON FRIDAY. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED NEAR THE FRONT. THE STRONGER STORMS WILL GENERALLY LOSE INTENSITY AS THE FRONT MOVES EASTWARD DURING THE DAY. A FEW WEATHER THREATS EXIST WITH THIS FRONT...BUT THE CHANCES ARE RATHER SMALL. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH NOON FRIDAY. A FEW WIND GUSTS OF 30 MPH ARE POSSIBLE AHEAD OF THE FRONT AS WELL. SOME ROTATING STORMS MAY DEVELOP IN THE VICINITY OF THE FRONT. ALTHOUGH INSTABILITY IS LIMITED...A BRIEF TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY LATE TONIGHT INTO FRIDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:46 AM CDT | Areal Flood Advisory | BMX | Lamar | 59 min |
| Oct 23, 4:32 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.